Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 57, NWS Charleston, WV

September 2, 2013Buchanan County, Virginia

NWS Charleston, WV issued this flash flood warning at Sep 2, 2013, 7:16 PM EDT for Buchanan County, Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2013, 7:16 PM EDT (23:16 UTC)
Expired
Sep 2, 2013, 10:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Buchanan County, VA

The radar

The Jackson,KY radar (KJKL), 113 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 7:29 PM EDTFLASH FLOOD4 Ssw Vansant, VATRACE FORK BRANCH OUT OF ITS BANKS IN SEVERAL PLACES NEAR LEEMASTER... VA. WATER OVER RTE 612 IN SEVERAL PLACES
Sep 2, 7:29 PM EDTFLASH FLOOD4 Ssw Vansant, VATRACE FORK BRANCH OUT OF ITS BANKS IN SEVERAL PLACES NEAR LEEMASTER... VA. WATER OVER RTE 619 IN SEVERAL PLACES
Sep 2, 7:50 PM EDTFLASH FLOOD4 Sw Vansant, VAWATER AROUND MOBILE HOME NEAR WAR FORK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WGUS51 KRLX 022316
FFWRLX
VAC027-030215-
/O.NEW.KRLX.FF.W.0057.130902T2316Z-130903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BUCHANAN COUNTY IN VIRGINIA...

* UNTIL 1015 PM EDT

* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG PRATER 
CREEK...RUSSELL PRATER CREEK...WAR FORK CREEK.

EXCESSIVE RUNOFF FROM REPETITIVE HEAVY RAINFALL WILL CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND 
ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3712 8216 3713 8218 3721 8224 3723 8224
      3722 8203 3711 8206

$$

50
2 follow-up statements
590 
WGUS71 KRLX 030023
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
823 PM EDT MON SEP 2 2013

VAC027-030215-
/O.CON.KRLX.FF.W.0057.000000T0000Z-130903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN VA-
823 PM EDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
CENTRAL BUCHANAN COUNTY...

AT 750 PM EDT...COUNTY 911 REPORTED WATER AROUND A MOBILE HOME ALONG 
WAR FORK. THE PUBLIC ALSO REPORTED WATER OVER ROUTE 619 IN SEVERAL 
PLACES.

RAINFALL HAS MOVED OUT OF THE WARNED AREA...HOWEVER CREEKS AND 
STREAMS MAY STILL TAKE ANOTHER HOUR OR TWO TO COME DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG PRATER 
CREEK...RUSSELL PRATER CREEK...WAR FORK CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS LAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3712 8216 3713 8218 3721 8224 3723 8224
      3722 8203 3711 8206

$$

16
111 
WGUS71 KRLX 030213
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT MON SEP 2 2013

VAC027-030220-
/O.EXP.KRLX.FF.W.0057.000000T0000Z-130903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN VA-
1013 PM EDT MON SEP 2 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT FOR CENTRAL
BUCHANAN COUNTY...

HEAVY RAIN HAS MOVED OUT OF THE AREA...THEREFORE THE FLASH FLOOD 
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND 
CREEKS IN THE AREA SHOULD BE COMING DOWN. AN ADDITIONAL LINE OF 
SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH BETWEEN 11 PM 
AND MIDNIGHT...HOWEVER RAINFALL AMOUNTS SHOULD NOT BE HIGH ENOUGH TO 
CAUSE RENEWED FLOODING PROBLEMS. 

IF YOU DO ENCOUNTER A FLOODED ROADWAY...TURN AROUND DON'T DROWN. DO 
NOT DRIVE YOUR CAR ON WATER COVERED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3712 8216 3713 8218 3721 8224 3723 8224
      3722 8203 3711 8206

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:48 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Sep 2, 2:48 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT MON SEP 2 2013

.SYNOPSIS...
COLD FRONT CROSSES TONIGHT AND EARLY TUESDAY. COOLER AND DRIER
AIRMASS TAKES CONTROL FOR THE SHORT WORK WEEK. HIGH PRESSURE HANGS
ON INTO NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
RADAR IMAGES SHOW CONVECTION DEVELOPING AHEAD OF AN APPROACHING COLD
FRONT...OVER OH. PLENTY OF SUNSHINE EXPERIENCED DURING THE AFTERNOON
HOURS WILL ENHANCED CONVECTION...WITH THE POSSIBILITY OF SOME STORMS
BECOMING SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT.

THE NAM SHOWS SFC CAPE EXCEEDING 2500 J/KG ACROSS PORTIONS OF
SOUTHEAST OH. LOW SHEAR ENVIRONMENT...PWATS OF 1.5 AND DIURNAL
HEATING WILL ALLOW A PRE FRONTAL TROUGH TO PRODUCE STRONG
THUNDERSTORMS THIS AFTERNOON AND EVENING.

THE ACTUAL COLD FRONT MOVES OVER SOUTHEAST OH BETWEEN 00-03Z
TUESDAY TONIGHT.

BEHIND THE FRONT...COOLER AND DRIER AIRMASS WILL PREVAIL PROVIDING
PLEASANT FALL LIKE WEATHER EARLY TUESDAY. WITH CLEARING
EXPECTED....AREAS OF DENSE FOG CAN BE EXPECTED EARLY TUESDAY
MORNING MAINLY ALONG RIVER BASINS AND AREAS THAT RECEIVE RAIN.

WENT CLOSER TO THE MET NUMBERS FOR TEMPERATURES AND DEWPOINTS
THROUGH THE PERIOD.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
NICE WEATHER FOR THE MOST PART IN THE SHORT-TERM PERIOD. AREA
REMAINS UNDER GENERAL NW FLOW ALOFT AS ELONGATED SFC HIGH PRESSURE
PUSHES IN...CENTERED ROUGHLY OVER MID-OHIO RIVER VALLEY. SKIES WILL
BE MOSTLY SUNNY FOR ALL WITH TEMPS IN THE UPPER 70S/NEAR 80 FOR THE
LOWLANDS...WITH LIGHT WINDS. PREVIOUS FCST HAD GOOD HANDLE ON
EXPECTED TEMPS WITH JUST A TWEAK HERE AND THERE PER LATEST GUIDANCE.
WEDNESDAY NIGHT WILL CONTINUE TRANQUIL...WITH MINS DOWN INTO THE
MID/UPPER 50S LOWLANDS. WITH A MOSTLY CLEAR SKY AND LIGHT
WINDS...EXPECT THE USUAL RIVER VALLEY FOG LATE OVERNIGHT INTO EARLY
THU MORNING.

THURSDAY...OVERALL IT SHOULD BE A RELATIVELY NICE DAY AGAIN.
HOWEVER...THINGS NOT QUITE SO CLEAR WITH REGARD TO THE FORECAST
REMAINING COMPLETELY DRY. LATEST GUIDANCE DIFFERING WITH THE
HANDLING OF THE APPROACHING COLD FRONT TO THE NORTHWEST. CONSENSUS
OF GUIDANCE DRAGS THE FRONT ACROSS THE AREA ON THURSDAY WITH ONLY
SOME CLOUDS. LATEST NAM12 HOWEVER DEPICTS A BIT MORE MOISTURE DEPTH
BETWEEN AROUND 750MB AND 925MB WITH PWATS BACK UP AROUND 1.25+. ALSO
WITH THE NAM COMES FAIRLY DECENT SFC CONVERGENCE ALONG THE FRONT AS
IT PUSHES SOUTHWARD AND DECENT MOISTURE TRANSPORT OUT AHEAD OF
IT...PARTICULARLY ACROSS THE NORTH/NE ZONES. BIG QUESTION IT APPEARS
IS THE SUBSIDENCE INVERSION PROGGED TO BE IN PLACE OVER THE AREA
THURSDAY AFTERNOON. GFS IS MUCH MORE BULLISH ON THE STABLE LAYER
ABOVE 750MB WHICH WOULD EFFECTIVELY KILL ANY PRECIP CHANCES. LATEST
NAM NOT QUITE AS IMPRESSIVE WITH THIS STABLE LAYER. CAN/T REALLY GET
A FEEL FOR ANY TRENDS HOWEVER AT AND BEYOND 18Z THU WITH REGARD TO
THE NAM AS THAT TIME FRAME IS JUST COMING INTO THE PICTURE
OPERATIONALLY. ELECTED TO GO AHEAD AND KEEP THE FORECAST DRY FOR NOW
AND ALLOW THE NEXT SHIFT TO TAKE ANOTHER LOOK. INHERITED MAX TEMPS
JUST A FEW DEGREES WARMER INTO THE LOWER 80S LOWLANDS ON TRACK.
THURSDAY NIGHT HIGH PRESSURE REBUILDS INTO THE AREA FROM THE NORTH
WITH GRADUALLY CLEARING SKIES BY LATE THU NIGHT/EARLY FRIDAY
MORNING. MIN TEMPS AGAIN IN THE MID/UPPER 50S STILL LOOK GOOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A CONTINUED QUIET EXTENDED PERIOD IS EXPECTED FOR THE AREA WITH A
NICE WEEKEND IN STORE. AS HAS BEEN THE CASE RECENTLY...THE AREA
REMAINS UNDER A GENERAL NORTHWEST FLOW ALOFT DURING THE PERIOD WITH
SFC HIGH PRESSURE MOVING ACROSS FROM NW TO SE SIMULTANEOUSLY. MAX
TEMPS ON FRIDAY IN THE UPPER 70S/NEAR 80 LOWLANDS WILL SLOWLY WARM
TOWARDS THE MID 80S BY SUNDAY AND MONDAY. EXTENDED NWP OUTPUT BEGINS
TO DIVERGE A BIT WITH RESPECT TO HANDLING THE UPPER HIGH ACROSS THE
INTERMOUNTAIN WEST BY SUNDAY...WITH THE EC KEEPING IT WEST WHILE THE
OP GFS TRIED TO EXPAND IT FURTHER EAST TOWARDS THE MID-MISS VALLEY.
GEFS MEAN/MEMBERS SUPPORT THE FURTHER-WEST SOLUTION AND THUS WILL
LEAN THE SUN-MON PERIOD FORECAST IN THIS DIRECTION.  AS SUCH...STILL
APPEARS A COLD FRONT WILL APPROACH THE NORTHERN ZONES BY SUNDAY AND
WITH A FAIRLY DECENT AMOUNT OF LLVL MOISTURE AT BOTH 700MB AND 850MB
ACROSS THE NORTH...WENT AHEAD AND INSERTED SLIGHT CHANCE POPS FOR
ROUGHLY THE NORTHERN THIRD OF THE AREA SUNDAY AFTERNOON.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
18Z MONDAY THROUGH 18Z TUESDAY
VFR ACROSS THE ENTIRE AREA WILL BE AFFECTED BY PERIODS OF MVFR/IFR
ALONG WITH LINES OF CONVECTION MOVING FROM WEST TO EAST THIS
AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE STRONG GUSTY WINDS.
A FROPA CROSSES SOUTHEAST OH DURING THE 00-03Z TUESDAY TIME
PERIOD...SWEEPING EAST OVERNIGHT...EXITING EASTERN MOUNTAINS BY 12Z
TUESDAY.

AREAS OF DENSE IFR/LIFR FOG EXPECTED AT MOS SITES OVERNIGHT DUE TO
WEAK FLOW...POST RAINFALL AND COOLER AIR ALLOWING CONDENSATION ALONG
RIVER VALLEYS. ANY FOG OR LOW STRATUS WILL SLOWLY LIFT BY 14-15Z
TUESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY AS IT IS
DIFFICULT TO FORECAST DIFFERENT ROUNDS OF CONVECTION. DEVELOPMENT
OF FOG AND/OR STRATUS AFTER 03Z TUESDAY MAY VARY FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  M    H    H    M    M    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    M    M    H    H    H    H    M    M    M    M
EKN CONSISTENCY  H    H    M    H    H    H    H    H    M    M    H    H
PKB CONSISTENCY  M    H    M    M    M    H    H    H    H    L    M    M
CKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    M    M

AFTER 18Z TUESDAY...
IFR FOG POSSIBLE WEDNESDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/50
NEAR TERM...ARJ
SHORT TERM...50
LONG TERM...50
AVIATION...ARJ
Hazardous weather outlook, Sep 2, 1:06 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT MON SEP 2 2013

OHZ066-067-075-076-084-085-WVZ008>011-016>020-028>032-039-040-031715-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
106 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>027-
033>038-046-047-031715-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
106 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 5:24 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT MON SEP 2 2013

OHZ075-076-084-085-WVZ007>009-022215-
ATHENS OH-JACKSON WV-MASON WV-MEIGS OH-VINTON OH-WASHINGTON OH-
WOOD WV-
524 PM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS WILL AFFECT MEIGS...NORTH CENTRAL MASON...
NORTHWESTERN JACKSON...SOUTHEASTERN VINTON...SOUTHERN ATHENS...
SOUTHWESTERN WASHINGTON AND WOOD COUNTIES...

AT 522 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
FLEMING TO TUPPERS PLAINS TO DEXTER...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL WHICH COULD LEAD TO
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.

THESE STORMS WILL BE NEAR FLEMING AROUND 530 PM...LITTLE HOCKING...
CHESTER...AND RUTLAND AROUND 535 PM...BELLEVILLE...REEDSVILLE...
FORKED RUN STATE PARK...AND WASHINGTON AROUND 540 PM...VIENNA AND
POMEROY AROUND 545 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
150 AND 181 IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BOATERS ALONG THE OHIO RIVER SHOULD BE PREPARED TO TAKE SAFE HARBOR
SHOULD THE STORM APPROACH THEIR LOCATION.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3928 8136 3902 8160 3889 8183 3914 8245
      3927 8206 3946 8173

16
Special weather statement, Sep 2, 5:34 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
534 PM EDT MON SEP 2 2013

OHZ086-WVZ007-008-014-022200-
GALLIA OH-JACKSON WV-MASON WV-PUTNAM WV-
534 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GALLIA...MASON...
NORTH CENTRAL PUTNAM AND WEST CENTRAL JACKSON COUNTIES...

AT 531 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENDERSON...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAINFALL WHICH COULD LEAD TO
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR LETART AROUND 540 PM...LEON AROUND 545 PM...
GRIMMS LANDING AROUND 550 PM...COTTAGEVILLE AROUND 555 PM AND EVANS
AROUND 600 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
136 AND 141 IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BOATERS ALONG THE OHIO RIVER SHOULD BE PREPARED TO TAKE SAFE HARBOR
SHOULD THE STORM APPROACH THEIR LOCATION.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3897 8210 3892 8191 3889 8193 3888 8190
      3890 8185 3886 8170 3859 8182 3873 8228

16
Special weather statement, Sep 2, 6:00 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT MON SEP 2 2013

OHZ085-WVZ007>009-014>019-022245-
CALHOUN WV-JACKSON WV-KANAWHA WV-MASON WV-MEIGS OH-PUTNAM WV-
RITCHIE WV-ROANE WV-WIRT WV-WOOD WV-
600 PM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS WILL AFFECT JACKSON...MASON...NORTHERN
PUTNAM...NORTHWESTERN CALHOUN...NORTHWESTERN KANAWHA...NORTHWESTERN
ROANE...SOUTHEASTERN MEIGS...SOUTHERN RITCHIE...SOUTHERN WOOD AND
WIRT COUNTIES...

AT 555 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 7
MILES NORTHWEST OF ELIZABETH TO 4 MILES NORTHWEST OF RIPLEY TO 12
MILES SOUTH OF GALLIPOLIS...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL WHICH COULD LEAD TO PONDING OF
WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. SHOULD ANY SEGMENT OF
THIS LINE GET STRONGER...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED.

THESE STORMS WILL BE NEAR WALKER...SANDYVILLE...AND MORRISTOWN AROUND
605 PM...GREENCASTLE...GRIMMS LANDING...AND RIPLEY AROUND 610 PM...
FREEPORT...ELIZABETH...AND BUFFALO AROUND 615 PM AND PEEWEE AROUND
620 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
118 AND 172 IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3911 8096 3875 8132 3849 8175 3866 8219
      3868 8219 3925 8149

16
Special weather statement, Sep 2, 6:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT MON SEP 2 2013

WVZ016-018-027>029-022330-
BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-ROANE WV-
655 PM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS WILL AFFECT CALHOUN...NORTH CENTRAL CLAY...
NORTHERN ROANE...SOUTHERN GILMER AND WESTERN BRAXTON COUNTIES...

AT 651 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
MUNDAY TO SPENCER TO GANDEEVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL THAT MAY CAUSE PONDING ON
ROADWAYS AND IN POOR DRAINAGE AREAS.

THESE STORMS WILL BE NEAR BIG SPRINGS...LOONEYVILLE...MOUNT ZION...
AND GRANTSVILLE AROUND 700 PM...ARNOLDSBURG AROUND 705 PM...
MILLSTONE...AND TARIFF AROUND 710 PM...TANNER...ORMA AND TARIFF
AROUND 715 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
38 AND 51.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3894 8064 3873 8074 3855 8092 3869 8146
      3882 8134 3902 8117

16
Special weather statement, Sep 2, 7:00 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT MON SEP 2 2013

WVZ008-014>016-027-022345-
CLAY WV-JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV-
700 PM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PUTNAM...CLAY...NORTHERN
KANAWHA...SOUTHEASTERN JACKSON AND SOUTHERN ROANE COUNTIES...

AT 655 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
WALTON TO SISSONVILLE TO HURRICANE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL.

THESE STORMS WILL BE NEAR TEAYS VALLEY...AND POCA AROUND 705 PM...
AMMA...AND CROSS LANES AROUND 715 PM...AMMA...LEFT HAND...AND NITRO
AROUND 720 PM...ST. ALBANS...ELKVIEW AND CLENDENIN AROUND 725 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 37 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
123 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 37...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 92 AND 95.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3861 8183 3869 8147 3853 8089 3831 8125
      3826 8165 3851 8206 3853 8206

16
Special weather statement, Sep 2, 7:03 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
703 PM EDT MON SEP 2 2013

WVZ011-020-031-022330-
DODDRIDGE WV-HARRISON WV-TYLER WV-
703 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODDRIDGE...
NORTHERN HARRISON AND TYLER COUNTIES...

AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIMA...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CENTER POINT AROUND 710 PM...SEDALIA AROUND
715 PM...WALLACE AROUND 720 PM AND LUMBERPORT AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
121 AND 122.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3948 8071 3947 8065 3945 8061 3946 8058
      3944 8053 3947 8050 3947 8047 3944 8028
      3942 8024 3929 8026 3939 8090 3954 8080
      3954 8078

16

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.